Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 24, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Sep 9, 2016, 4:05 PM EDT. It took effect at Sep 10, 2016, 4:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 4:05 PM EDT (20:05 UTC)
- In effect from
- Sep 10, 2016, 4:00 PM EDT
- Expired
- Sep 11, 2016, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
799 WHUS73 KDTX 092005 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 PM EDT FRI SEP 9 2016 ...STRONG LOW PRESSURE TO DEVELOP OVER THE NORTHERN GREAT LAKES SATURDAY... .HIGH PRESSURE WILL KEEP QUIET WEATHER OVER THE AREA THROUGH THIS EVENING BEFORE A DEEPENING LOW PRESSURE SYSTEM BEGINS TO LIFT THROUGH THE WESTERN AND NORTHERN GREAT LAKES AND CONDITIONS DETERIORATE. SOUTHERLY WINDS WILL STEADILY INCREASE TONIGHT AND EARLY SATURDAY, WITH GUSTS INCREASING TO BETWEEN 25 AND 30 KNOTS BY LATE SATURDAY MORNING. A ROUND OF SHOWERS AND THUNDERSTORM IS ALSO EXPECTED LATE TONIGHT AND EARLY SATURDAY AS A WARM FRONT LIFTS ACROSS THE AREA, WITH A SECOND ROUND POSSIBLE LATER IN THE DAY AHEAD OF A COLD FRONT. WINDS WILL TURN TO THE NORTHWEST AND INCREASE LATE IN THE DAY AS COLDER AIR RUSHES IN BEHIND THE FRONT AND OVER THE WARMER LAKE SURFACE. THIS WILL ALLOW WINDS TO GUST TO GALE FORCE OVER MUCH OF THE OPEN WATERS OF LAKE HURON LATE SATURDAY AFTERNOON THROUGH MUCH OF SATURDAY NIGHT. WINDS AND WAVES WILL SUBSIDE EARLY SUNDAY MORNING AS HIGH PRESSURE BEGINS TO REBUILD INTO THE GREAT LAKES. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL NEARSHORE WATERS, AND A GALE WARNING IS IN EFFECT FOR MUCH OF THE OPEN WATERS OF LAKE HURON. LHZ361>363-462-463-100815- /O.NEW.KDTX.GL.W.0024.160910T2000Z-160911T0800Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 405 PM EDT FRI SEP 9 2016 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-100815- /O.NEW.KDTX.SC.Y.0052.160910T1400Z-160911T1400Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 405 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 10 AM EDT SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-422-100815- /O.NEW.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 405 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-100815- /O.NEW.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 405 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
3 follow-up statements
310 WHUS73 KDTX 100746 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 AM EDT SAT SEP 10 2016 ...STRONG LOW PRESSURE TO DEVELOP OVER THE NORTHERN GREAT LAKES TODAY... .A LOW PRESSURE SYSTEM WILL DEEPEN AS IT TRACKS THROUGH THE STRAITS TODAY BRINGING DETERIORATING CONDITIONS ACROSS THE REGION. SOUTHERLY WINDS WILL GUST TO 25 KNOTS LATER THIS MORNING BEHIND A WARM FRONT LIFTING THROUGH THE REGION, RESULTING IN SMALL CRAFT ADVISORIES FOR ALL NEARSHORE WATERS. THIS WARM FRONT WILL ALSO BRING THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS TO THE EASTERN LAKES. A SECOND ROUND OF STORMS WILL BE POSSIBLE LATER IN THE DAY AHEAD OF A COLD FRONT THAT WILL SWEEP THROUGH THIS EVENING. WINDS WILL TURN NORTHWESTERLY BEHIND THIS FRONT AND WILL INCREASE TO GALE FORCE AS COLDER AIR ADVECTS OVER THE RELATIVELY WARM LAKE WATERS. GALES WILL OCCUR OVER MUCH OF LAKE HURON WILL START THIS EVENING AND LAST THROUGH MOST OF THE OVERNIGHT PERIOD. HIGH PRESSURE WILL RAPIDLY BUILD BACK INTO THE REGION ON SUNDAY BRINGING IMPROVED CONDITIONS BACK TO THE GREAT LAKES. LHZ361>363-462-463-102015- /O.CON.KDTX.GL.W.0024.160910T2000Z-160911T0800Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 346 AM EDT SAT SEP 10 2016 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-102015- /O.CON.KDTX.SC.Y.0052.160910T1400Z-160911T1400Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 346 AM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT SUNDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-422-102015- /O.CON.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 346 AM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT SUNDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-102015- /O.CON.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 346 AM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT SUNDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DG
247 WHUS73 KDTX 101957 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 357 PM EDT SAT SEP 10 2016 ...STRONG WINDS EXPECTED OVER THE CENTRAL GREAT LAKES TONIGHT... .DEEPENING LOW PRESSURE LIFTING NORTHEAST OF LAKE HURON THIS AFTERNOON AND EVENING WILL DRIVE A COLD FRONT ACROSS LAKE HURON AND WESTERN LAKE ERIE DURING THE EVENING. WINDS WILL VEER FROM SOUTHWEST TO WEST-NORTHWEST WITH THE PASSAGE OF THE FRONT. THE PREFRONTAL SOUTHWEST WIND GUSTS WILL LARGELY REMAIN UNDER 30 KNOTS GIVEN MARGINALLY STABLE OVER LAKE CONDITIONS. POST FRONTAL COLD AIR ADVECTION WILL LEAD TO STRENGTHENING WINDS DURING THE NIGHT. GALE WARNINGS REMAIN IN EFFECT FOR THE OPEN WATERS OF LAKE HURON AS THERE REMAINS A HIGH PROBABILITY FOR WIND GUSTS TO EXCEED 35 KNOT GALES, MAINLY IN THE 10 PM TO 4 AM TIME FRAME. HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FROM THE WEST SUNDAY MORNING, SUPPORTING A RATHER QUICK DROP IN WIND SPEEDS. LHZ361>363-462-463-110800- /O.CON.KDTX.GL.W.0024.160910T2000Z-160911T0800Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 357 PM EDT SAT SEP 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 33 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-110900- /O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T1400Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 357 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-422-110800- /O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 357 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-110800- /O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 357 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
298 WHUS73 KDTX 110738 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 AM EDT SUN SEP 11 2016 ...WINDS AND WAVES TO GRADUALLY SUBSIDE TODAY... .NORTHWEST FLOW WILL REMAIN ELEVATED THROUGH THE EARLY MORNING HOURS AS THE GREAT LAKES ARE STILL LOCATED WITHIN A FAIRLY TIGHT PRESSURE GRADIENT IN BETWEEN THE DEEPENING LOW PRESSURE SYSTEM TO THE NORTHEAST AND BUILDING RIDGE TO THE SOUTHWEST. GRADIENT WILL RELAX ENOUGH TO ALLOW THE GALE WARNINGS TO END, BUT GUSTS TO 25 TO 30 KNOTS REMAIN THUS THE SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THE MORNING HOURS. HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FROM THE WEST THIS MORNING, SUPPORTING A RATHER QUICK DROP IN WIND SPEEDS. THIS HIGH WILL LINGER OVER THE REGION THROUGH TUESDAY, BUT SOUTHWESTERLY WINDS WILL PICK BACK UP MONDAY AFTERNOON PEAKING AROUND 20 KNOTS. LHZ361>363-462-463-110845- /O.EXP.KDTX.GL.W.0024.000000T0000Z-160911T0800Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 338 AM EDT SUN SEP 11 2016 ...GALE WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. $$ LHZ421-422-110845- /O.EXP.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 338 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. $$ LCZ460-LEZ444-110845- /O.EXP.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 338 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. $$ LHZ441>443-111400- /O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T1400Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 338 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Sep 9, 1:47 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 9, 1:47 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 147 PM EDT FRI SEP 9 2016 .AVIATION... Lingering low-level moisture and daytime heating will allow afternoon cu to develop under a subsidence inversion. Coverage will predominantly be scattered, but cannot rule out broken ceilings for an hour or two in the late afternoon. Conditions will remain VFR through much of tonight, although high/mid clouds will thicken and lower as the next low pressure system approaches. Upper disturbance lifting out of the Southern Plains is expected to ride over the top of a warm front as it lifts into Lower Michigan late tonight and early Saturday morning. This will provide a good chance for showers and MVFR ceilings and visibility (rain/BR), primarily after 08Z per latest model consensus. Limited instability will limit coverage of thunderstorms late tonight/early tomorrow and will leave mention out of the TAFS. Low-level jet surging up into the area along/behind the front will also increase low-level wind shear through late morning until mixing increases. We may then see a break in activity from mid- morning through early afternoon before the cold front arrives and increases chances for showers and thunderstorms again after 18Z. Southwest winds will also increase tomorrow ahead of the cold front. There is potential for gusts to reach 30-35 knots in the late afternoon. For DTW...VFR conditions are expected this afternoon and most of tonight, although we could see an hour or two with ceilings at low- end broken between 3500-4000 feet. First round of precipitation associated with approaching low pressure looks most likely to affect the terminal between 09-13Z. This should mostly consist of rain showers, but cannot rule out an embedded thunderstorm. Second round of showers and storms looks to hold off until just after 18Z. //DTW Threshold Probabilities... * Low for thunderstorms late tonight and early Saturday morning. Moderate Saturday afternoon. * High for ceilings below 5000 feet late tonight through Saturday morning. && .PREV DISCUSSION... Issued at 307 AM EDT Fri SEP 9 2016 DISCUSSION... Warm and humid weather will persist today and to some degree into Saturday as broad southwesterly upper level flow in advance of an approaching shortwave promotes a continuation of above average temperature conditions. While dry conditions are expected through the day today and most likely through the evening hours, surface low pressure will develop over the upper midwest in response to the digging shortwave energy. As this low lifts into the northern Great Lakes, a warm front will be forced northward through the area with shower and thunderstorm chances increase overnight into Saturday morning with the passage of this frontal boundary. Rain chances will then continue much of the day until trailing cold front sweep across the area around departing low pressure late in the day and sweeps most remaining activity to the east. See no reason to lower likely precipitation chances that are already in place. In fact, will edge up chances just a bit on Saturday with this forecast. After another day in the 80s today with modest humidity levels and temperatures approaching 80 on Saturday within an increasingly humid airmass, expect somewhat cooler readings and much less humid weather during the Sunday/Monday time frame as surface high pressure builds into area from the west. While trajectory of this system northeast into eastern Canada will limit any real cool air punch from central Canada, the drier airmass will lead to significantly cooler nights and daytime temperatures back to near average in the middle 70s. The next significant northern stream shortwave in this somewhat active early fall upper level pattern will cross southern Canada and tap colder air than the first system and lead to much more fall-like conditions from mid to late next week. Daytime high temperatures in the Wednesday to Friday time frame are currently expected to range in generally in the upper 60s to lower 70s with widespread 40s expected for overnight low temperatures during the same period. In general, the cold front responsible for this change will cross the area late Tuesday/Tuesday night, bringing at least a chance of scattered showers/thunderstorms to the area. MARINE... High pressure will result in quiet marine conditions today before the next low pressure system moves through the region tonight and Saturday. Southerly winds will start to increase Friday night in response to the developing low and gusts will approach 25 knots Saturday ahead of the cold front. Showers and thunderstorms will also develop in the early afternoon in advance of the front which will sweep through the Eastern Great Lakes Saturday afternoon/evening. Winds will turn northwesterly behind the front Saturday night ushering in a colder airmass. This colder, more unstable air, will result in an uptick in wind speeds where gusts could reach 30 to 35 knots Saturday night over Lake Huron. Winds will decrease on Sunday as high pressure builds back into the region. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....HLO DISCUSSION...DG MARINE.......DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Sep 9, 4:04 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 AM EDT FRI SEP 9 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 404 AM EDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A LOW PRESSURE SYSTEM DEEPENS OVER THE NORTHERN GREAT LAKES AND PULLS A WARM FRONT NORTH THROUGH THE AREA. THERE WILL BE A MARGINAL RISK OF SEVERE STORMS WITH A FEW STORMS POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS TO AROUND 60 MPH. STORM MOTION WILL BE TO THE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SATURDAY IN ADVANCE OF AN APPROACHING COLD FRONT. STRONG TO POSSIBLY SEVERE STORMS WILL REMAIN POSSIBLE INTO THE LATE AFTERNOON HOURS BEFORE THE COLD FRONT SWEEPS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY SATURDAY MORNING INTO SATURDAY AFTERNOON. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 AM EDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A LOW PRESSURE SYSTEM DEEPENS OVER THE NORTHERN GREAT LAKES AND PULLS A WARM FRONT NORTH THROUGH THE AREA. THERE WILL BE A MARGINAL RISK OF SEVERE STORMS WITH A FEW STORMS POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS TO AROUND 50 KNOTS. STORM MOTION WILL BE TO THE NORTHEAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SATURDAY IN ADVANCE OF AN APPROACHING COLD FRONT. STRONG TO POSSIBLY SEVERE STORMS WILL REMAIN POSSIBLE INTO THE LATE AFTERNOON OR EARLY EVENING HOURS BEFORE THE COLD FRONT SWEEPS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY SATURDAY MORNING INTO SATURDAY AFTERNOON. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:05 PM EDT | Small Craft Advisory | DTX | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.